Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help for HIV positive African Woman
Dec 1, 2003

I have a sister in Africa (Tanzania) who was diagnosed with HIV in August 2003. They did not do any CD4 cell count, but just said the viral load was high. In Tanzania there is virtually no treatment and no doctors to help. 1. I am wondering what is the best way of helping her? 2. Is there any medicine which has low/no side effect which I send her her to help with treatment even though she may not have a regular doctor to monitor her health? 3. How can I find medication? I leave and work in MN USA and my sister is in Tanzania.

Response from Dr. Conway

There are a number of programs that may be available to her in Dar-es-Salaam, so I would encourage her to try to find out about them. Further, many HIV clinics that I know store medications that are still good but cannot be used for some reason and may be quite happy to let you get them. I would encourage you to approach your local AIDS service organization to find out.

On another note, it would be quite important to find out what her CD4 count is. I know there are a number of cheap tests available throughout East Africa, and you may also want to look into this. The reason this would be so important is that the most life-saving measure for your sister will be the prevention of infections, such as PCP, tuberculosis or others. This involves the use of relatively inexpensive medications that are readily available in Tanzania.

Good Luck...



Previous
EFV/FTC/TFV bone pain
Next
Pheochromocytoma symptoms and antivirals

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement